MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE TENSIONER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE TENSIONER; MISC ORTHO SURGICAL INSTR
Model Number 03.312.001
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent an unknown procedure.During the procedure, 2 wire tensioners were not tensioning, they were not gripping the wire.The frame construct had 8 wires total, and 6 of them were successfully tensioned but the remaining two were not.The doctor had gotten the wire tensioners to work and the procedure was successfully completed.It is unknown if there was a surgical delay.The patient's status is unknown.Concomitant device reported: unknown wires (part# unknown, lot# unknown, quantity# 2).This report is for 1 wire tensioner.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.312.001, lot: l282671, manufacturing site: hägendorf, release to warehouse date: march 30, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: shipped back device "tensioner" 03.312.001 with lot number l282671 is in used conditions.Scratches are present all over the device.Even if used no signs of an improper handling are present on the device.Functional test: the device passed the functional test performed.The complaint could not be replicated with the returned device and no functional issue can be confirmed.Dimensional inspection: a dimensional inspection is not required per selected investigation flow.Document/specification review: in order to perform the investigation, all the documents reviewed, valid when the device was manufactured, have been analyzed.The manufacturing process was executed according to the analyzed documents and no anomalies were identified.Summary: after getting the permission and disassembling of the instrument it was found out that some parts of the shipped back device "tensioner" 03.312.001 with lot number l282671 were contaminated by undefined residues.It seems, that a mishandling occurred during sterilization and that was the reason to the malfunction of the instrument.According to evidences is not possible to address the final root cause to a manufacturing issue.The manufacturing process was performed according to the reviewed documents and all functional test were recorded.Most likely a mishandling of the device could have led to the opening of this complaint.Since no manufacturing related issue has been identified and/or confirmed, review to the specific prm and prm line is not applicable.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
WIRE TENSIONER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10063589
Report Number2939274-2020-02360
Device Sequence Number3514088
Product Code LXH
UDI-Device Identifier10886982261106
UDI-Public(01)10886982261106
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.312.001
Device Catalogue Number03.312.001
Device Lot NumberL282671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer06/03/2020
06/18/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date06/16/2020
06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE